Alert archive / Michigan / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Detroit, MI

September 3, 2015Bay County, Midland County, Saginaw County, Michigan

NWS Detroit, MI issued this flash flood warning at Sep 3, 2015, 3:00 PM EDT for Bay County, Midland County, Saginaw County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2015, 3:00 PM EDT (19:00 UTC)
Expired
Sep 3, 2015, 6:00 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

Counties Bay County, MI, Midland County, MI, Saginaw County, MI

The radar

The Detroit radar (KDTX), 114 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 3:35 PM EDTHEAVY RAIN 2.542 E Auburn, MISINCE THIS MORNING...STILL RAINING.
Sep 3, 5:10 PM EDTHEAVY RAIN 4.32 S Midland, MI6 HR RAIN TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WGUS53 KDTX 031900
FFWDTX
MIC017-111-145-032200-
/O.NEW.KDTX.FF.W.0005.150903T1900Z-150903T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
300 PM EDT THU SEP 3 2015

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BAY COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHWESTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
  MIDLAND COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 600 PM EDT
    
* AT 255 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAGINAW...MIDLAND...BAY CITY...AUBURN...ST. CHARLES...SANFORD...
  FREELAND...KAWKAWLIN...ZILWAUKEE...MERRILL...OIL CITY...PLEASANT
  VALLEY...CARROLLTON...NELSON...HOPE...SWAN CREEK...GARFIELD...
  POSEYVILLE...LAPORTE AND NORTH BRADLEY.

THESE THUNDERSTORMS EXTENDED FROM BAY CITY TO MIDLAND TO SOUTHWEST 
OF MT. PLEASANT. THE STORMS WERE SLOWLY MOVING TO THE SOUTHEAST 
AROUND 15 MPH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE 
POSSIBLE OVER THE NEXT COUPLE OF HOURS FOR MOST OF THE WARNING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. IF IN A FLOOD PRONE AREA...MOVE TO HIGHER 
GROUND NOW. 

&&

LAT...LON 4372 8461 4378 8443 4367 8391 4366 8390
      4355 8385 4333 8401 4330 8413 4338 8437
      4347 8437 4347 8461

$$

RBP
3 follow-up statements
683 
WGUS73 KDTX 031948
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 PM EDT THU SEP 3 2015

MIC017-111-145-032200-
/O.CON.KDTX.FF.W.0005.000000T0000Z-150903T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAY MI-SAGINAW MI-MIDLAND MI-
348 PM EDT THU SEP 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHWESTERN BAY...NORTHWESTERN SAGINAW AND MIDLAND COUNTIES...

AT 344 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 
BAY CITY TO ALMA PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 
DOPPLER RADAR HAS ESTIMATED BETWEEN 2.5 AND 4 INCHES OF RAIN HAS 
ALREADY FALLEN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAGINAW...MIDLAND...BAY CITY...AUBURN...ST. CHARLES...SANFORD...
FREELAND...KAWKAWLIN...ZILWAUKEE...MERRILL...OIL CITY...PLEASANT
VALLEY...CARROLLTON...NELSON...HOPE...SWAN CREEK...GARFIELD...
POSEYVILLE...LAPORTE AND NORTH BRADLEY.

THE THUNDERSTORMS WERE SLOWLY MOVING TO THE SOUTHEAST AROUND 15 MPH. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4372 8461 4378 8443 4367 8391 4366 8390
      4355 8385 4333 8401 4330 8413 4338 8437
      4347 8437 4347 8461

$$

RBP
870 
WGUS73 KDTX 032113
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
513 PM EDT THU SEP 3 2015

MIC017-111-145-032200-
/O.CON.KDTX.FF.W.0005.000000T0000Z-150903T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAY MI-SAGINAW MI-MIDLAND MI-
513 PM EDT THU SEP 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHWESTERN BAY...NORTHWESTERN SAGINAW AND MIDLAND COUNTIES...

AT 508 PM EDT...DOPPLER RADAR INDICATED MAINLY SHOWERS 
WITH A FEW THUNDERSTORMS PRODUCING MODERATE RAINFALL
ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 
5 INCHES OF RAIN HAVE FALLEN SINCE LATE THIS MORNING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAGINAW...MIDLAND...BAY CITY...AUBURN...ST. CHARLES...SANFORD...
FREELAND...KAWKAWLIN...ZILWAUKEE...MERRILL...OIL CITY...PLEASANT
VALLEY...CARROLLTON...NELSON...HOPE...SWAN CREEK...GARFIELD...
POSEYVILLE...LAPORTE AND NORTH BRADLEY.

ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN AN INCH OVER THE NEXT 
HOUR IN THE WARNED AREA AS THE SHOWERS DIMINISH AND BECOME MORE 
SCATTERED THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4372 8461 4378 8443 4367 8391 4366 8390
      4355 8385 4333 8401 4330 8413 4338 8437
      4347 8437 4347 8461

$$

RBP
055 
WGUS73 KDTX 032202
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 PM EDT THU SEP 3 2015

MIC017-111-145-032210-
/O.EXP.KDTX.FF.W.0005.000000T0000Z-150903T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAY MI-SAGINAW MI-MIDLAND MI-
602 PM EDT THU SEP 3 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BAY...NORTHWESTERN
SAGINAW AND MIDLAND COUNTIES HAS EXPIRED...

HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A 
THREAT.

ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT AND 
A FLASH FLOOD WATCH REMAINS IN EFFECT.



LAT...LON 4372 8461 4378 8443 4367 8391 4366 8390
      4355 8385 4333 8401 4330 8413 4338 8437
      4347 8437 4347 8461

$$

BT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:17 PM EDT, 43 minutes earlier.

Area forecast discussion, Sep 3, 2:17 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 PM EDT THU SEP 3 2015

.AVIATION...

DEEPER MOISTURE AXIS AND THERMAL ADVECTION SUPPORT OCCURRING ON
THE SOUTHEAST FORWARD FLANK OF MCS IS LEADING TO WIDESPREAD RAIN
AND THUNDERSTORM ACTIVITY THIS AFTERNOON. CONFIDENCE IS HIGH IN
CONTINUED ACTIVITY FOR THE NEXT 3-6 HOURS WITH INCREASING
UNCERTAINTY FOR TONIGHT. A STALLING OUT OF PARENT FORCING ALOFT DOES
SUPPORT THE POTENTIAL THAT SHOWER AND THUNDERSTORMS COULD AFFECT
THE AREA THROUGH MUCH OF TONIGHT. HIGH LOW LEVEL MOISTURE CONTENT
AND WET SOIL CONDITIONS SUPPORTS FOG DEVELOPMENT LATE.
POSSIBILITY EXISTS FOR ONE OR MORE TERMINALS TO DROP INTO LIFR
DURING THE EARLY MORNING PERIOD...CONFIDENCE TOO LOW YET TO
INCLUDE BUT WILL HIGHLIGHT WITH IFR VSBY RESTRICTIONS.

FOR DTW...GREATEST POTENTIAL FOR THUNDERSTORMS CENTERED WITHIN THE
18Z-00Z WINDOW...UNCERTAINTY IS HIGH WITH REGARDS TO THUNDERSTORM
POTENTIAL 00-12Z.

//DTW THRESHOLD PROBABILITIES...

* MEDIUM FOR CIG AOB 5KFT THIS AFTERNOON AND EVENING

* HIGH FOR THUNDERSTORMS THIS AFTERNOON AND EVENING

&&

.PREV DISCUSSION...ISSUED 1239 PM EDT THU SEP 3 2015

UPDATE...

DUAL SHORTWAVES OVER THE WESTERN AND CENTRAL GREAT LAKES WILL
REMAIN THE SOLE FORCING MECHANISMS THROUGH THE NEXT 18 HOURS. THE
SMALL MCS IMPACTING LOWER MICHIGAN IS TIED TO THE FIRST LOWER
COLUMN PV ANOMALY...THE SECOND IS THE SHORTWAVE CIRCULATION THAT
IS NOW DROPPING INTO THE BACKSIDE OF THE GEOPOTENTIAL HEIGHT
WEAKNESS OVER FAR NORTHERN WISCONSIN. AT THE BIG PICTURE...LOWER
DELTA X SOLUTIONS/GLOBAL MODELS SUGGEST A PHASING OF THE TWO
SHORTWAVES AND A SUBSEQUENT STALLING OF THE COMBINED PV ANOMALY
LATE THIS AFTERNOON AND TONIGHT.

THE MCS THAT HAS BEEN PUSHING ACROSS THE NORTHERN CWA CONTINUES TO
MAKE SOME PROGRESS EASTWARD. A LINEAR EXTRAPOLATION OF REGIONAL Z
MOSAIC CONTINUES TO SUPPORT SOME SLIGHT SOUTHWARD DRIFT WITH TIME
ON THE TRACK OF THE MCS. THIS SOUTHWARD DRIFT SHOULD AT LEAST BE
PARTIALLY SUPPORTIVE BY ADDITIONAL OUTFLOW DEVELOPMENT ALONG THE
SOUTHERN FLANK. THERE HAS BEEN SOME MODEST...CONTINUED DEVELOPMENT
DURING THE PAST FEW HOURS. NWP GUIDANCE WITH A BULLISH HRRR AND
BOTH NAM/ECMWF SUPPORT BRING ADDITIONAL CONVECTIVE DEVELOPMENT FOR
ALL OF SOUTHEASTERN MICHIGAN DURING THE AFTERNOON HOURS. GIVEN THE
LACK OF AN AGGRESSIVE SOUTHERN PROGRESSION TO THE
STRATUS/CIRRUS/CU DECK EXPECTATIONS ARE FOR THE
INSTABILITY/BUOYANCY GRADIENT TO REMAIN DRAPED THROUGH FAR
SOUTHERN SECTIONS OF THE CWA. THE FORECAST IS SKEWED ON THE
AGGRESSIVE SIDE WITH RESPECT TO RAIN AND THUNDERSTORM ACTIVITY
THIS LATER THIS AFTERNOON AND EVENING. THERE DOES REMAIN A SLIVER
OF DOUBT THAT THUNDERSTORMS WILL FILL IN COMPLETELY ACROSS FAR
SOUTHERN LOWER MICHIGAN AND IMPACT DETROIT METRO DIRECTLY. STORM
BEHAVIOR TODAY IS EXPECTED TO REMAIN MORE OF A PULSE TYPE NATURE
WITH PERHAPS SOME EMBEDDED LINE TYPE FEATURES. THEREFORE...A LOW
END DAMAGING WIND GUST THREAT EXISTS THIS AFTERNOON AND WILL
PERHAPS BE A CIRCUMSTANCE OF CONSTRUCTIVE CELL MERGERS OR
PRECIPITATION LOADING EFFECTS.

A CONCERNING POTENTIAL WILL CONTINUE TO BE A HEAVY RAINFALL
THREAT...ESPECIALLY UNDER THE DIRECTION OF ADVERTISED PHASING AND
STALLING OUT OF PV MAX OVERHEAD. PWATS ARE AT APPROXIMATELY 1.8
INCHES. SOME SAMPLED RAINFALL RATES EARLIER OFF OF RADAR BASED
PRECIPITATION PRODUCT SUGGESTS 1.25 INCHES OF RAINFALL IS
POSSIBLE IN ROUGHLY 40 MINUTES. WILL BE MONITORING ACTIVITY THIS
AFTERNOON FOR ANY TRAINING OR STATIONARY BEHAVIOR OF THUNDERSTORMS.

PREV DISCUSSION...ISSUED 333 AM EDT THU SEP 3 2015

SHORT TERM...TODAY AND TONIGHT

ATTENTION OVER THE NEXT 24 TO 36 HOURS CENTERS ON THE INBOUND SLOWLY
MOVING MID LEVEL WAVE CURRENTLY CENTERED ACROSS THE LAKE MICHIGAN
CORRIDOR.  LITTLE VARIATION IN THE UNDERLYING LOW LEVEL
THERMODYNAMIC PROFILE HEADING INTO TODAY...WITH SE MICHIGAN FIRMLY
ENTRENCHED WITHIN A MOISTURE RICH LOW LEVEL ENVIRONMENT /LOWER 70S
DEWPOINTS/.  AS NOTED YESTERDAY...THIS WILL AGAIN TRANSLATE INTO
SUBSTANTIAL LOW LEVEL INSTABILITY (2500+ J/KG SBCAPE) WITHIN A VERY
STEEP LAPSE RATE ENVIRONMENT. INCREASING DPVA AND AN ACCOMPANYING POCKET
OF COOLER MID LEVEL TEMPERATURES WILL CONTRIBUTE AN ADDITIONAL
COMPONENT OF DESTABILIZATION AND MORE FOCUSED ASCENT FOR TODAY.
THIS ENVIRONMENT SEEMS CONDUCIVE FOR A MORE SIZABLE EXPANSION IN
CONVECTIVE COVERAGE LOCALLY...AND WORTHY OF A NUDGE UPWARD IN
POPS...PARTICULARLY FOR THE AFTERNOON/EVENING PERIODS. THE HIGH
MOISTURE CONTENT AND CORRESPONDING POTENTIAL FOR SIGNIFICANT
PRECIPITATION LOADING WITHIN THE DEEPEST CONVECTIVE CELLS WILL
AGAIN PRESENT THE POTENTIAL FOR STRONGER WIND GUSTS...WITH AT
LEAST AN OUTSIDE POSSIBILITY THAT AN ISOLATED STORM OR TWO CAN
GENERATE A PEAK GUST NEARING SEVERE LIMITS. SOLID HEAVY RAINFALL
THREAT GIVEN LIKELY LIMITED STORM MOTION WITHIN THIS HIGH CAPE
ENVIRONMENT. HIGHS TODAY A TOUCH LOWER WITH THE ENSUING EXPANSION
IN CONVECTION/CLOUD COVER LIKELY UNDERCUTTING THE HEATING
POTENTIAL SLIGHTLY. READINGS TOPPING OUT IN THE LOWER AND MIDDLE
80S...HEAT INDICES APPROACHING 90.

GRADUAL COOLING VIA DIABATIC PROCESSES AND ANY OUTFLOW WILL FAVOR A
DIMINISHING TREND TO EXISTING CONVECTIVE ACTIVITY BY EARLY TONIGHT.
HOWEVER THE UNDERLYING ENVIRONMENT WILL STILL REMAIN FAVORABLE FOR
ADDITIONAL ISOLATED-SCATTERED DEVELOPMENT THROUGHOUT THE NIGHT.
INCREASING POTENTIAL FOR FOG OVERNIGHT...MOIST NEAR SURFACE
ENVIRONMENT AUGMENTED BY THE RAINFALL AND WEAK GRADIENT.  A CORRIDOR
OF DENSE FOG FOR THE EARLY MORNING COMMUTE NOT OUT OF THE QUESTION.

LONG TERM...

MULTIPLE UPPER WAVES UPSTREAM OVER UPPER MISSISSIPPI RIVER VALLEY
THIS MORNING...WHICH WILL CONSOLIDATE OVER THE WESTERN/CENTRAL GREAT
LAKES TONIGHT INTO FRIDAY...BUT THE EXACT POSITION OF THE DEVELOPED
MID LEVEL CIRCULATION/500 MB LOW IS QUESTION...AS 00Z NAM/GFS ARE
INDICATING A FARTHER SOUTH/WEST SOLUTION...NEAR CHICAGO...WHILE
EURO/CANADIAN REMAIN STEADFAST WITH 500 MB LOW FARTHER NORTH/EAST
OVER NORTHERN LOWER MICHIGAN. EITHER WAY...CHANCE POPS STILL SEEM
WARRANTED...EVEN WITH THE STRENGTHENING HIGH PRESSURE OVER EASTERN
CANADA (1025 MB)...AS THE LOW LEVEL SOUTHEAST/EAST FLOW WILL
INCREASE A BIT...BUT THERE ACTUALLY LOOKS TO BE MODEST MOISTURE
ADVECTION FROM WESTERN PA/LAKE ERIE. MLCAPES PROGGED TO INCREASE
INTO THE 500 TO 1500 J/KG RANGE DURING FRIDAY...PER 00Z EURO.

STILL LINGERING UPPER LEVEL TROUGHINESS ON SATURDAY WITH MLCAPES
RISING INTO THE 1000-2000 J/KG RANGE TO SUPPORT LOW CHANCE POPS.
UPPER LEVEL RIDGE BUILDING OUT AHEAD OF STRONG GREAT BASIN 500 MB
LOW ON SATURDAY SHOULD EXERT A BIGGER INFLUENCE FOR THE SECOND HALF
OF THE WEEKEND...ALLOWING FOR TEMPERATURES TO HEAT UP ONCE
AGAIN...WITH 90 DEGREES LIKELY ON SUNDAY...AS SOUTH-SOUTHWEST FLOW
INCREASES OUT AHEAD OF NEXT COLD FRONT...WITH 850 MB TEMPS PROGGED
TO BE IN THE 18-19 C RANGE. UPPER LEVEL RIDGE AXIS ARRIVING SUNDAY
AFTERNOON IS EXPECTED TO PROVIDE ENOUGH MID LEVEL WARMING/SUBSIDENT
BACKDROP TO SQUELCH POTENTIAL CONVECTION. THE SAME CAN NOT BE SAID
FOR EARLY NEXT WEAK AS SOLID HEIGHT FALLS/MOISTURE PLUME/AXIS (PW
VALUES OF 2 INCHES) AND COLD FRONT TRACKS THROUGH THE GREAT LAKES
REGION.

MARINE...

STRENGTHENING HIGH PRESSURE OVER EASTERN CANADA WILL PROMOTE LIGHT
EASTERLY FLOW AS WE HEAD INTO FRIDAY. UPPER LEVEL DISTURBANCE WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH
A LOW CHANCE ON SATURDAY. WINDS WILL SHIFT TO THE SOUTH OVER THE
WEEKEND...BUT REMAIN LIGHT...AS VERY WARM AIR STREAMS INTO THE
REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....CB
UPDATE.......CB
SHORT TERM...MR
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 3, 4:04 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 AM EDT THU SEP 3 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-040815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
404 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE
STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH...SMALL
HAIL...AND TORRENTIAL RAINFALL WHICH COULD CAUSE LOCALIZED
FLOODING. STORMS WILL MOVE SLOWLY TO THE SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND
SATURDAY...WITH A BETTER CHANCE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 AM EDT THU SEP 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE
STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 45 KNOTS...SMALL
HAIL...AND TORRENTIAL RAINFALL. STORMS WILL MOVE SLOWLY TO THE
SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND
SATURDAY...WITH A BETTER CHANCE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

In the hours before

Special weather statement, Sep 3, 1:00 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 PM EDT THU SEP 3 2015

MIZ069-031730-
OAKLAND-
100 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OAKLAND COUNTY...

AT 100 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ORTONVILLE TO SOUTH LYON...AND MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  ORTONVILLE AROUND 105 PM EDT.
  OXFORD AROUND 110 PM EDT.
  NOVI AROUND 120 PM EDT.
  WEST BLOOMFIELD AROUND 125 PM EDT.
  LIVONIA AND SOUTHFIELD AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OAK PARK...
DAVISBURG...ROSE CENTER...HAZEL PARK...WATERFORD...WALLED LAKE...
LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE AND LAKE ORION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4243 8366 4287 8369 4289 8310 4245 8308
TIME...MOT...LOC 1700Z 266DEG 28KT 4287 8336 4245 8365

DT
Local storm report, Sep 3, 1:26 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     TSTM WND DMG     5 S FLINT               42.94N 83.68W
09/03/2015                   GENESEE            MI   TRAINED SPOTTER

            3.25 INCH DIAMETER TREE LIMBS DOWNED AT HILL ROAD AND
            I-475

1244 PM     TSTM WND GST     FLINT                   43.02N 83.69W
09/03/2015  M59.00 MPH       GENESEE            MI   ASOS

&&

RKULIK
Special weather statement, Sep 3, 1:35 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
135 PM EDT THU SEP 3 2015

MIZ076-031830-
WAYNE-
135 PM EDT THU SEP 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE COUNTY...

AT 135 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NORTHVILLE TO NEAR BELLEVILLE...AND MOVING EAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  LIVONIA AROUND 205 PM EDT.
  ROMULUS AROUND 215 PM EDT.
  WARREN...SOUTHFIELD...TAYLOR...DETROIT AND WYANDOTTE AROUND 230 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SOUTHGATE...
ECORSE...WAYNE...SOUTHWEST DETROIT...MELVINDALE...PLYMOUTH...
NORTHEAST DETROIT...HAMTRAMCK...DEARBORN HEIGHTS AND NORTHWEST
DETROIT.

LAT...LON 4234 8300 4232 8306 4229 8310 4226 8312
      4224 8315 4223 8315 4223 8313 4222 8315
      4222 8313 4220 8315 4219 8354 4244 8353
      4245 8298
TIME...MOT...LOC 1735Z 264DEG 13KT 4245 8346 4223 8350

DT
Local storm report, Sep 3, 1:55 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
155 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             1 W CANTON              42.31N 83.51W
09/03/2015  M0.88 INCH       WAYNE              MI   TRAINED SPOTTER

            LOCATED AT CHERRY HILL AND BECK ROADS

&&

RKULIK
Local storm report, Sep 3, 2:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
230 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             3 N ROMULUS             42.26N 83.37W
09/03/2015  M0.88 INCH       WAYNE              MI   TRAINED SPOTTER

&&

RKULIK
Local storm report, Sep 3, 2:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
247 PM EDT THU SEP 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     MOUNT CLEMENS           42.60N 82.88W
09/03/2015  M40.00 MPH       MACOMB             MI   ASOS

&&

RKULIK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:26 AM EDTSpecial Weather StatementDTXMidland34 min
Sep 3, 9:23 AM EDTSpecial Weather StatementDTXMidland67 min
Sep 3, 9:59 AM EDTSpecial Marine WarningDTX91 min
Sep 3, 10:10 AM EDTSpecial Weather StatementDTXBay, Saginaw95 min
Sep 3, 10:27 AM EDTSpecial Weather StatementDTXBay, Saginaw33 min
Sep 3, 11:08 AM EDTSevere Thunderstorm WarningDTXBay, Saginaw52 min
Sep 3, 11:17 AM EDTSpecial Weather StatementDTXHuron88 min
Sep 3, 11:35 AM EDTSpecial Weather StatementDTXGenesee, Tuscola25 min
Sep 3, 11:52 AM EDTSpecial Weather StatementDTXHuron53 min
Sep 3, 12:02 PM EDTSpecial Weather StatementDTXGenesee, Shiawassee58 min
Sep 3, 12:09 PM EDTSpecial Marine WarningDTX96 min
Sep 3, 12:59 PM EDTSpecial Weather StatementDTXGenesee, Lapeer61 min
Sep 3, 1:00 PM EDTSpecial Weather StatementDTXOakland30 min
Sep 3, 1:29 PM EDTSevere Thunderstorm WarningDTXLapeer, Oakland61 min
Sep 3, 1:35 PM EDTSpecial Weather StatementDTXWayne55 min
Sep 3, 1:43 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair77 min
Sep 3, 1:47 PM EDTAreal Flood AdvisoryDTXBay, Midland, Saginaw3 hr
Sep 3, 1:49 PM EDTSpecial Marine WarningDTX86 min
Sep 3, 1:56 PM EDTSevere Thunderstorm WarningDTXWayne79 min
Sep 3, 3:18 PM EDTSpecial Marine WarningDTX57 min
Sep 3, 3:22 PM EDTSpecial Marine WarningDTX53 min
Sep 3, 4:34 PM EDTSpecial Weather StatementDTXWayne56 min
Sep 3, 4:37 PM EDTFlash Flood WatchDTXBay, Genesee, Huron, Lapeer, Macomb, Midland and 6 more9 hr
Sep 3, 4:44 PM EDTSpecial Weather StatementDTXWashtenaw61 min
Sep 3, 5:01 PM EDTSpecial Weather StatementDTXLivingston, Shiawassee29 min
Sep 3, 5:39 PM EDTSevere Thunderstorm WarningDTXLivingston32 min
Sep 3, 6:26 PM EDTSpecial Weather StatementDTXWashtenaw, Wayne49 min
Sep 3, 7:01 PM EDTSpecial Weather StatementDTXLapeer44 min
Sep 3, 7:31 PM EDTSpecial Weather StatementDTXMacomb, Saint Clair44 min

Nearby

Flash Flood Warnings in Michigan, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.